Opiate Rehab

Call 1 (888) 460-6556
any time to discuss treatment options

Opiate Overdose

Opiate drug overdose has become one of the most prevalent dangers in today’s society when it comes to the illicit sales and abuse of prescription drugs.  Thousands of people overdose on opiates each year as a result of their abusive use of their own prescriptions or as the result of the recreational use of opiates that they purchased from someone else.  The availability of opiates and the convenience of getting these drugs has prompted thousands of individuals to overdose.  Opiate overdose is not racist and does not care if an individual is young, old, rich or poor.

overdose

Naloxone is effective in reversing the effects of an overdose when used within a certain amount of time.

Opiate overdoses have been linked widely to the use of opiates paired with other drugs or substances such as alcohol, barbiturates, muscle relaxers or similar drugs.  The increased risk of overdosing on opiates when abusing other medications or substances causes an even bigger means for concern.  Many overdoses that result from the use of opiates and additional substances at the same time are fatal.

Symptoms of Opiate Overdose

The symptoms of opiate overdose include labored breathing, a depressed central nervous system and cardiac arrest.  Other potential symptoms of overdose include coma, fainting and potentially death.  If you happen to believe that someone has overdosed on an opiate such as heroin, Oxycontin, Roxycontin, morphine or another opiate, contact medical help immediately by calling 911.  Opiate overdose chances are significantly increased and the dangers of the opiate overdose becoming fatal are also increased when alcohol or other drugs are also used.

Treatment for Opiate Overdose

If you suspect that you or someone you know has overdosed on an opiate it’s important to seek immediate medical care by calling 911.  In many cases, opiate overdose can be treated by reversing the symptoms of the opiate by administering an opiate antagonist medication such as Naloxone or Narcan.  These drugs work to block the effects that the opiate has on the central nervous system and thereby reverse the effects of the opiate overdose, stopping it in its tracks.  Without medical care, there is a high risk of death occurring during an opiate overdose because the patient is likely to suffer such labored breathing that coma or cardiac arrest sets in.